Aa
A
A
A
Close
STDs / STIs Community
39k Members
Avatar universal

Discontinue Aldara?

Ive been on aldara (imiquimod) 5% for approximately 2 months now. I cant notice if im seeing any improvement with my genital warts. However, ive developed a ridiculous rash around the application site. which is extremely red and irritated. The rash looks almost like if i ran really fast and slid my knee on a rug, except its around the base of my penis. Its sometimes itchy and i feel as if at sometimes its developing a particular scab. will this redness ever go away? at the moment i explained this to my dermatologist and she perscribed me pramasone for the itching... is this supposed to get rid of the redness? is this going to scar? if so0 should i stop the treatment?

sorry for asking a ton of questions, its just that this has been bothering me for awhile and hindering a large portion of my life.. im also taking accutane, which i believe isnt helping the situation.. 30mg in the morning and 30 mg at night.. could this make the situation worse?

Thank you for your input :)..
3 Responses
Avatar universal
It is best to follow up with your Dr at this point. You are asking questions that can really only be answered by a quailfied Dr.
101028 tn?1419606604
accutane isn't the issue here.

aldara is very irritating to skin sometimes. if your skin is red and irritated, you shouldn't be applying the aldara to it. stop it and start applying a diaper rash type cream like zinc oxide to the skin until its healed.


it can take up to 3 months until aldara makes warts disappear but odds are if you haven't had any results by now, you won't. See your dermatologist to have them removed  instead.

grace
Avatar universal
I am experiencing similar side effects as a result of the Imiquimod treatments. I went to the doc complaining of two small warts, since starting the cream, I have several red spots around the base of my penis. I don't know if I am applying it carelessly (it's hard to get it only on the warts) or maybe too often.

As far as the duration, the instruction from my Dr and the packaging says to use no longer than 16 weeks. So i would give until then for some changes to happen. I know the package says warts may still show up while using the cream but my red spots aren't the way the other warts started.

I do not have multiple partners and the one I have had lately was several months ago. I am pretty sure I have not acquired something new so I am really hoping these are just side effects of the cream. Here is a link to the post I made before seeing this one.

http://www.medhelp.org/posts/Dermatology/Rash-associated-with-Imiquimod/show/1721257

Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Here are 16 facts you need to know to protect yourself from contracting or spreading a sexually transmitted disease.
How do you keep things safer between the sheets? We explore your options.
Can HIV be transmitted through this sexual activity? Dr. Jose Gonzalez-Garcia answers this commonly-asked question.
A breakthrough study discovers how to reduce risk of HIV transmission by 95 percent.
Dr. Jose Gonzalez-Garcia provides insight to the most commonly asked question about the transfer of HIV between partners.
The warning signs of HIV may not be what you think. Our HIV and STD expert Sean Cummings reports in-depth on the HIV "Triad" and other early symptoms of this disease.